Ohio, 2009

Hail and Damaging Winds in Ohio, June 25, 2009

June 25, 2009 · NWS CLE · 39 events in 17 counties and zones

Low pressure located over eastern Canada was nearly stationary during this time. During the afternoon of the 25th, a trough of low pressure swung south across the Great Lakes region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$318,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Low pressure located over eastern Canada was nearly stationary during this time. During the afternoon of the 25th, a trough of low pressure swung south across the Great Lakes region. This feature combined with warm and humid air at the surface caused showers and thunderstorms to develop by mid afternoon. Thunderstorms continued across the entire region during the evening hours, with many becoming severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 12:25 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 25, 12:25 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT THU JUN 25 2009

.SYNOPSIS...
A WEAK COLD FRONT LOCATED FROM MICHIGAN TO WISCONSIN WILL MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL RETURN
FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE
LOCAL AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECENT CAP OVER THE AREA TODAY AS WE WATCHED THE MIDDLE LEVEL
CLOUD COVER THAT WAS OVER MICHIGAN DISSIPATE AS THE ATMOSPHERE
MIXED. PLENTY OF INSTABILITY IS EXPECTED TODAY AS TEMPERATURES
WARM INTO THE MID 90S WEST AND AROUND 90 ELSEWHERE AWAY FROM THE
LAKE.

HAVE ATTEMPTED TO TIME THE CONVECTION INTO THE REGION WITH
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE WESTERN CWA FIRST.
WILL ALSO HAVE TO WATCH THE CONVECTION THAT IS ROLLING ACROSS
SOUTHERN ONTARIO TO SEE WHAT IT DOES AS IT MOVES ACROSS EASTERN
LAKE ERIE. SO AT THIS TIME WILL INDICATE 2 AREAS OF HIGHER
POPS...ONE ROLLING OUT OF ONTARIO AND THE OTHER DEVELOPING
SOUTHERN MICHIGAN INTO NW OHIO. THE WESTERN CONVECTION LOOKS TO
GET GOING AROUND 20Z THEN PROGRESS TO THE SOUTH AND SOUTHEAST.
BELIEVE THE SCATTERED THUNDERSTORMS WILL BECOME NUMEROUS DURING
THE EARLY EVENING BEFORE WINDING DOWN THROUGH MIDNIGHT.

LOOKS AS IF THE SEVERE WEATHER THREAT WILL MAINLY BE WIND BUT WILL
CANT COMPLETELY RULE OUT SOME 1 INCH HAIL.

OTHERWISE INCREASED HIGHS SLIGHTLY WITH THE LACK OF CLOUD COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
USING A COMPROMISE BETWEEN THE NAM AND GFS MODELS WITH A LIKELY POP
CONTINUING FOR THE EVENING. THE COMPOSITE REFLECTIVITY FORECAST FROM
BOTH WORKSTATION MODELS DONT SHOW THAT MUCH ACTIVITY...HOWEVER...THIS
DOESNT SEEM CORRECT WITH THE BOUNDARY MOVING IN AND THE SHORT
WAVE MOVING THROUGH AND THE MOISTURE INCREASING. WENT WITH THE
COOLER GUIDANCE FOR LOWS WITH A LITTLE DRIER AIR BEHIND THE
BOUNDARY/FRONT.

THE 00Z NAM IS TRYING TO HINT A TROUGH ACROSS THE AREA FRIDAY AND A
THREAT OF SHOWERS IN SPOTS. WILL CONTINUE THE DRY FORECAST BASED ON
THE GFS AND ECMWF. DRY FRIDAY THROUGH SATURDAY.

COLD FRONT WILL MOVE THROUGH SUNDAY. THE THREAT FOR MAINLY LATE
SATURDAY NIGHT STILL LOOKS REASONABLE AND ENDING THE THREAT FOR THE
MOST PART SUNDAY NIGHT. THE GFS IS TRYING TO HINT AT A LITTLE TROUGH
ROTATING THROUGH SUNDAY NIGHT...THUS THE 20 POPS.

USED MAINLY THE GRIDDED MOS FOR TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST MODELS CONTINUE TO SHOW SOME DIFFERENCES IN THE LONG TERM
PERIOD. HOWEVER...ALL SHOW AN UPPER LEVEL LOW SETTING UP JUST NE
OF THE AREA. CYCLONIC FLOW AND UNUSUALLY COLD TEMPERATURES ALOFT
WILL COMBINE TO CREATE ON AND OFF INSTABILITY SHRA. THUNDER WILL
BE A CONCERN TOO...ESPECIALLY MONDAY. BEST CHANCES FOR PRECIP APPEAR
TO BE MONDAY AND TUESDAY BUT PRECIP COULD LINGER INTO WEDNESDAY AS
WELL. BEST CHANCES WILL BE ACROSS NE OH AND NW PA BUT A SHRA
CANNOT BE RULED OUT ANYWHERE ACROSS THE LOCAL AREA. THIS UPPER LOW
WILL BRING A DISTINCT AIRMASS CHANGE AND TEMPERATURES DURING MOST
OF THE PERIOD WILL AVERAGE BELOW NORMAL.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
TRICKY FORECAST FOR THIS AFTERNOON. THUNDERSTORM POTENTIAL IS THE
MAIN CHALLENGE. WILL GIVE ALL SITES A 2 OR 3 HOUR TEMPO PERIOD FOR
THUNDER. CU JUST NOW STARTING TO FORM. HERE AT KCLE...THESE CU ARE
HAVING A TOUGH TIME. THEY DEVELOP TO ALMOST MODERATE CU STAGE THEN
FALL APART. THIS IS LIKELY BECAUSE IT IS STILL RELATIVELY DRY
ALOFT. WE SHOULD EVENTUALLY BE ABLE TO OVERCOME THIS DRIER AIR AS
THE LOWER ATMOSPHERE CONTINUES TO DESTABILIZE. ACTIVITY CURRENTLY
MOVING ACROSS EASTERN LERI SHOULD JUST MISS KERI THE NEXT HOUR OR
SO. EXPECT RAPID DEVELOPMENT LATER THIS AFTERNOON. ACTIVITY SHOULD
BE SCATTERED IN NATURE WITH NO MORE THAN 40 OR 50 PERCENT COVERAGE
EXPECTED. FIRST STORMS SHOULD GO UP IN KTOL AREA BY 21Z OR SO AND
ACROSS THE REMAINDER OF THE AREA BY EARLY EVENING. WILL LIKELY
MAKE SOME LAST MINUTE TWEAKS TO TIMING. PRECIP SHOULD WIND DOWN
QUICKLY THIS EVENING WITH SOME PATCHY MVFR FOG LATE. LAKE BREEZE
SHOULD MAKE IT THROUGH KCLE THE NEXT HOUR OR SO.

OUTLOOK...GENERALLY VFR EXCEPT FOR SOME DAYBREAK MVFR FOG/HAZE
THROUGH SATURDAY. SUNDAY MORNING ANOTHER COLD FRONT WILL BRING
POSSIBLE MVFR CONDITIONS.

&&

.MARINE...
GENERALLY LIGHT SOUTHWEST FLOW WILL COME AROUND TO THE WEST AND
NORTHWEST WITH THE PASSAGE OF A COLD FRONT AND SOME THUNDERSTORM
ACTIVITY THIS AFTERNOON AND EVENING.  HIGH PRESSURE BUILDS INTO THE
CENTRAL LAKES WHILE ANOTHER TROUGH ROTATES ACROSS LAKE ONTARIO AND
NEW ENGLAND.  THAT WILL MAKE THE FLOW FRIDAY UPWARDS OF 15 KNOTS
FROM THE NORTHWEST. OTHERWISE THE NEXT CONCERN WOULD BE THE NEXT
COLD FRONT FOR THE FIRST PART OF THE DAY ON SUNDAY TAKING WINDS FROM
SOUTHERLY TO WESTERLY.  SURFACE AND UPPER LOW HANG AROUND THE
EASTERN LAKES INTO MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...MULLEN
SHORT TERM...KIELTYKA
LONG TERM...KUBINA
AVIATION...KUBINA/OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, Jun 25, 11:06 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1206 PM EDT THU JUN 25 2009

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-261615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1206 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA FOR THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT HAIL
AROUND 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE.

A VERY UNSTABLE ATMOSPHERE WILL BE LOCATED OVER SOUTHERN MICHIGAN
INTO NORTHWESTERN OHIO THIS AFTERNOON. AN APPROACHING COLD FRONT
WILL ASSIST IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS AROUND
4 PM ACROSS NORTHWESTERN OHIO. THESE THUNDERSTORMS WILL MOVE TO
THE SOUTH AND SOUTHEAST INTO THE EVENING AND COULD PRODUCE SOME
LOCALLY HEAVY RAINFALL.

ANOTHER AREA OF THUNDERSTORMS ACROSS SOUTHERN ONTARIO WILL MOVE
ACROSS THE EAST END OF LAKE ERIE AND MAY BRING A DAMAGING WIND
THREAT TO NORTHWESTERN PENNSYLVANIA FOR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

The radar

The Cleveland radar (KCLE), 21 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 14 hail. Local standard time, as filed.

Hail, Medina

When
June 25, 1:30 PM EST
Where
Medina County, Brunswick
Measured
1 in hail
Property damage
$40,000
Reported by
Public
Coordinates
41.230, -81.830

Quarter size hail was reported.

Hail, Medina

When
June 25, 1:37 PM EST
Where
Medina County, 0.61 mi WNW of Brunswick
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.233, -81.841

Nickel size hail was observed.

Hail, Portage

When
June 25, 2:23 PM EST
Where
Portage County, Mantua
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.280, -81.220

Penny size hail was observed.

Hail, Wayne

When
June 25, 2:37 PM EST
Where
Wayne County, 5 mi SE of West Salem
Measured
0.75 in hail
Reported by
Public
Coordinates
40.919, -82.032

Penny size hail was reported.

Hail, Portage

When
June 25, 2:40 PM EST
Where
Portage County, Aurora
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.320, -81.330

Penny size hail was observed.

Hail, Ashtabula

When
June 25, 3:55 PM EST
Where
Ashtabula County, 2.25 mi WNW of Wayne
Measured
1.75 in hail
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
41.537, -80.712

Golf ball size hail was observed.

Hail, Ashtabula

When
June 25, 3:55 PM EST
Where
Ashtabula County, 3.11 mi NW of Wayne
Measured
1.75 in hail
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
41.562, -80.713

Golf ball size hail was observed.

Thunderstorm Wind, Erie

When
June 25, 4:40 PM EST
Where
Erie County, Sandusky
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.450, -82.720

A trained spotter measured a wind gust with the storm of 68 mph.

Thunderstorm Wind, Ottawa

When
June 25, 4:44 PM EST
Where
Ottawa County, Port Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
41.520, -82.950

Several trees were reported down.

Thunderstorm Wind, Ottawa

When
June 25, 4:45 PM EST
Where
Ottawa County, Port Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.520, -82.950

A few trees were reported down.

Thunderstorm Wind, Ottawa

When
June 25, 4:55 PM EST
Where
Ottawa County, Catawba Is
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.580, -82.850

Numerous trees were reported down in the area.

Thunderstorm Wind, Sandusky

When
June 25, 5:00 PM EST
Where
Sandusky County, 1.9 mi SSE of Kingsway
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
41.393, -83.121

Many trees and power lines were reported down.

Thunderstorm Wind, Ottawa

When
June 25, 5:00 PM EST
Where
Ottawa County, Port Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.520, -82.950

Several power poles were reported down.

Thunderstorm Wind, Sandusky

When
June 25, 5:00 PM EST
Where
Sandusky County, 2.14 mi N of Bellevue
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
41.311, -82.852

Many large limbs were reported down.

Thunderstorm Wind, Cuyahoga

When
June 25, 5:25 PM EST
Where
Cuyahoga County, Fairview Park
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.430, -81.870

A trained spotter estimated winds to be approximately 60 mph.

Thunderstorm Wind, Cuyahoga

When
June 25, 5:30 PM EST
Where
Cuyahoga County, Westlake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
41.450, -81.920

A tree and two large limbs were reported down.

Thunderstorm Wind, Cuyahoga

When
June 25, 5:31 PM EST
Where
Cuyahoga County, Cle Hopkins Intl Arp
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.420, -81.850

Automated weather sensing equipment at Cleveland Hopkins International Airport measured a wind gust of 62 mph.

Thunderstorm Wind, Sandusky

When
June 25, 5:35 PM EST
Where
Sandusky County, Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.350, -83.120

A few trees, large limbs and power lines were reported down.

Thunderstorm Wind, Cuyahoga

When
June 25, 5:35 PM EST to 5:40 PM EST
Where
Cuyahoga County, Rocky River to 1.28 mi SSE of Fairview
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
NWS Employee
Coordinates
41.470, -81.850

A tree was uprooted and nearly a dozen large limbs were reported down across the area from Rocky River to Fairview Park area. Power lines were also down as many locations were without power.

Thunderstorm Wind, Sandusky

When
June 25, 5:40 PM EST
Where
Sandusky County, Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.320, -82.970

Several trees were reported down.

Hail, Cuyahoga

When
June 25, 5:41 PM EST
Where
Cuyahoga County, Garfield Hgts
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.430, -81.620

Penny size hail was observed.

Hail, Cuyahoga

When
June 25, 5:43 PM EST
Where
Cuyahoga County, Westlake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.450, -81.920

Penny size hail was observed.

Thunderstorm Wind, Lorain

When
June 25, 5:50 PM EST
Where
Lorain County, 1.2 mi S of North Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.303, -81.979

A few trees were reported down.

Hail, Lucas

When
June 25, 5:56 PM EST
Where
Lucas County, 0.55 mi NNW of South Swanton
Measured
1 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
41.588, -83.872

Quarter size hail was observed in Swanton.

Hail, Lucas

When
June 25, 5:57 PM EST
Where
Lucas County, West Toledo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.700, -83.570

Penny size hail was observed on the west side of Toledo.

Thunderstorm Wind, Ashland

When
June 25, 6:10 PM EST to 6:13 PM EST
Where
Ashland County, 2.72 mi N of Paradise Hill to 1.72 mi NE of Paradise Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
40.909, -82.408

Two trees were reported down.

Thunderstorm Wind, Medina

When
June 25, 6:30 PM EST
Where
Medina County, Wadsworth
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.030, -81.750

Several trees were reported down.

Hail, Richland

When
June 25, 6:42 PM EST
Where
Richland County, Mansfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.770, -82.520

Penny size hail was observed.

Thunderstorm Wind, Wood

When
June 25, 6:55 PM EST
Where
Wood County, Perrysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.570, -83.630

Several large trees were reported down.

Thunderstorm Wind, Stark

When
June 25, 7:00 PM EST
Where
Stark County, Meyers Lake
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.820, -81.420

A trained spotter estimated wind gusts with the storm to be around 70 mph.

Thunderstorm Wind, Morrow

When
June 25, 7:01 PM EST
Where
Morrow County, 3.29 mi NW of Gist Elevator Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.637, -82.969

Several trees were reported down in Caledonia.

Hail, Richland

When
June 25, 7:03 PM EST
Where
Richland County, Bellville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.620, -82.520

Penny size hail was observed.

Thunderstorm Wind, Morrow

When
June 25, 7:06 PM EST
Where
Morrow County, Marengo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.400, -82.820

A few trees and power lines were reported down in Bennington Township located in southern Morrow County.

Thunderstorm Wind, Morrow

When
June 25, 7:06 PM EST
Where
Morrow County, West Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.380, -82.900

A few trees and power lines were reported down in Peru Township in southwest Morrow County.

Hail, Erie

When
June 25, 7:12 PM EST
Where
Erie County, Sandusky
Measured
1 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
41.450, -82.720

Quarter size hail was observed.

Thunderstorm Wind, Erie

When
June 25, 7:17 PM EST
Where
Erie County, Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.450, -82.720

Several large limbs were reported down.

Thunderstorm Wind, Marion

When
June 25, 7:35 PM EST
Where
Marion County, Waldo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.470, -83.080

A few trees were reported down.

Thunderstorm Wind, Wood

When
June 25, 7:35 PM EST
Where
Wood County, Perrysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
41.570, -83.630

Several large limbs were reported down throughout Perrysburg.

Thunderstorm Wind, Knox

When
June 25, 7:40 PM EST
Where
Knox County, Centerburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.300, -82.700

A few trees and large limbs were reported down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184394, 184158, 184396, 184397, 184533, 183376, 184402, 184525, 184406, 184501, 184407, 184499, 184500, 184520, 184535, 184124, 184504, 184135, 184540, 184142, 184537, 184505, 184508, 184518, 184510, 184546, 184512, 184544, 184513, 184523, 184515, 184545, 184132, 184134, 184516, 184522, 184147, 184547, 184148.